The aim of this study is to report a case of iatrogenic poisoning by a turpentine-based commercial product in a 3-day-old foal and the successful treatment of this condition. A 3-day-old male foal presented with acute cardio-respiratory collapse, anaphylactic shock, severe respiratory distress, dyspnea and pulmonary edema. The animal's history included previous administration of a commercial veterinary product (UNITIPAN). Clinical examination revealed: Temperature: (39.9 °C), pulse: 135 bpm, respiration: 51 bpm, mucous membranes: Moist and congested, capillary refill time: 3 sec or less. The foal was treated with emergency hydration, duphalyte, steroidal anti-inflammatory, atropine sulphate and antibiotic. After 6 h of treatment, the foal was stabilized and vital signs were normalized 8 h after treatment start.
|Translated title of the contribution||Clinical signs associated with a case of iatrogenic poisoning by a turpentine-based commercial product in a 3-day-old foal|
|Journal||Brazilian Journal of Veterinary Research and Animal Science|
|State||Published - 2019|
Bibliographical noteFunding Information:
Funding was provided by SHS Stables and SHS Veterinary Center, Al Wathba, Abu Dhabi, United Arab Emirates.
This article has been funded by SHS Stables & SHS Veterinary Center, Al Wathba, Abu Dhabi, United Arab Emirates.
© 2019, Universidade de Sao Paulo. Faculdade de Medicina Veterinaria e Zootecnia. All rights reserved.
ASJC Scopus subject areas
- Veterinary (all)